Volume 18, issue 5 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 7, 3217–3753
Issue 6, 2677–3215
Issue 5, 2151–2676
Issue 4, 1619–2150
Issue 3, 1079–1618
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

Author Index
The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
To Appear
 
Other MSP Journals
The profinite completions of knot groups determine the Alexander polynomials

Jun Ueki

Algebraic & Geometric Topology 18 (2018) 3013–3030
Bibliography
1 M Artin, B Mazur, On periodic points, Ann. of Math. 81 (1965) 82 MR0176482
2 M Asada, On Galois groups of abelian extensions over maximal cyclotomic fields, Tohoku Math. J. 60 (2008) 135 MR2419040
3 M F Atiyah, I G Macdonald, Introduction to commutative algebra, Addison-Wesley (1969) MR0242802
4 N Bergeron, A Venkatesh, The asymptotic growth of torsion homology for arithmetic groups, J. Inst. Math. Jussieu 12 (2013) 391 MR3028790
5 M Boileau, S Boyer, On the Tits alternative for PD(3) groups, preprint (2017) arXiv:1710.10670
6 M Boileau, S Friedl, The profinite completion of 3–manifold groups, fiberedness and the Thurston norm, preprint (2015) arXiv:1505.07799
7 M Boileau, S Friedl, Grothendieck rigidity of 3–manifold groups, preprint (2017) arXiv:1710.02746
8 O Braunling, Torsion homology growth beyond asymptotics, preprint (2017) arXiv:1702.06243
9 M R Bridson, F J Grunewald, Grothendieck’s problems concerning profinite completions and representations of groups, Ann. of Math. 160 (2004) 359 MR2119723
10 M R Bridson, A W Reid, Profinite rigidity, fibering, and the figure-eight knot, preprint (2015) arXiv:1505.07886
11 M R Bridson, A W Reid, H Wilton, Profinite rigidity and surface bundles over the circle, Bull. Lond. Math. Soc. 49 (2017) 831 MR3742450
12 R H Fox, Free differential calculus, III : Subgroups, Ann. of Math. 64 (1956) 407 MR0095876
13 R H Fox, Covering spaces with singularities, from: "A symposium in honor of S Lefschetz" (editors R H Fox, D C Spencer, A W Tucker), Princeton Univ. Press (1957) 243 MR0123298
14 D Fried, Cyclic resultants of reciprocal polynomials, from: "Holomorphic dynamics" (editors X Gómez-Mont, J Seade, A Verjovsky), Lecture Notes in Math. 1345, Springer (1988) 124 MR980956
15 S Friedl, S Vidussi, Twisted Alexander polynomials detect fibered 3–manifolds, Ann. of Math. 173 (2011) 1587 MR2800721
16 L Funar, Torus bundles not distinguished by TQFT invariants, Geom. Topol. 17 (2013) 2289 MR3109869
17 F Q Gouvêa, p–adic numbers : an introduction, Springer (1997) MR1488696
18 A Grothendieck, Représentations linéaires et compactification profinie des groupes discrets, Manuscripta Math. 2 (1970) 375 MR0262386
19 J Hempel, Residual finiteness for 3–manifolds, from: "Combinatorial group theory and topology" (editors S M Gersten, J R Stallings), Ann. of Math. Stud. 111, Princeton Univ. Press (1987) 379 MR895623
20 J Hempel, Some 3–manifold groups with the same finite quotients, preprint (2014) arXiv:1409.3509
21 C J Hillar, Cyclic resultants, J. Symbolic Comput. 39 (2005) 653 MR2167674
22 A Jaikin-Zapirain, Recognition of being fibred for compact 3–manifolds, preprint (2017)
23 U Jannsen, Continuous étale cohomology, Math. Ann. 280 (1988) 207 MR929536
24 T Kitayama, M Morishita, R Tange, Y Terashima, On certain L–functions for deformations of knot group representations, Trans. Amer. Math. Soc. 370 (2018) 3171 MR3766846
25 K Kodama, M Sakuma, Symmetry groups of prime knots up to 10 crossings, from: "Knots 90" (editor A Kawauchi), de Gruyter (1992) 323 MR1177431
26 T Le, Growth of homology torsion in finite coverings and hyperbolic volume, preprint (2014) arXiv:1412.7758
27 D D Long, A W Reid, Grothendieck’s problem for 3–manifold groups, Groups Geom. Dyn. 5 (2011) 479 MR2782181
28 W Lück, Survey on L2–torsion, talk slides (2015)
29 B Mazur, Remarks on the Alexander polynomial, unpublished note (1963/1964)
30 B Mazur, Primes, knots and Po, lecture notes for the conference “Geometry, topology and group theory” in honor of the 80th birthday of Valentin Poenaru (2012)
31 S Mochizuki, Topics in absolute anabelian geometry, III : Global reconstruction algorithms, J. Math. Sci. Univ. Tokyo 22 (2015) 939 MR3445958
32 M Morishita, Knots and primes: an introduction to arithmetic topology, Springer (2012) MR2905431
33 M Morishita, Y Takakura, Y Terashima, J Ueki, On the universal deformations for SL2–representations of knot groups, Tohoku Math. J. 69 (2017) 67 MR3640015
34 G Perelman, The entropy formula for the Ricci flow and its geometric applications, preprint (2002) arXiv:math/0211159
35 G Perelman, Ricci flow with surgery on three-manifolds, preprint (2003) arXiv:math/0303109
36 G Perelman, Finite extinction time for the solutions to the Ricci flow on certain three-manifolds, preprint (2003) arXiv:math/0307245
37 K A Perko Jr., On the classification of knots, Proc. Amer. Math. Soc. 45 (1974) 262 MR0353294
38 V P Platonov, O I Tavgen’, On the Grothendieck problem of profinite completions of groups, Dokl. Akad. Nauk SSSR 288 (1986) 1054 MR852649
39 L Ribes, P Zalesskii, Profinite groups, 40, Springer (2010) MR2599132
40 D Rolfsen, Knots and links, 7, Publish or Perish (1990) MR1277811
41 R Tange, Fox formulas for twisted Alexander invariants associated to representations of knot groups over rings of S–integers, J. Knot Theory Ramifications 27 (2018) 1850033, 15 MR3795397
42 J Ueki, p–adic Mahler measure and –covers of links, preprint (2017) arXiv:1702.03819
43 C Weber, Sur une formule de R H Fox concernant l’homologie des revêtements cycliques, Enseign. Math. 25 (1979) 261 MR570312
44 G Wilkes, Profinite rigidity for Seifert fibre spaces, Geom. Dedicata 188 (2017) 141 MR3639628
45 G Wilkes, Relative cohomology theory for profinite groups, preprint (2017) arXiv:1710.00730
46 G Wilkes, Profinite completions, cohomology and JSJ decompositions of compact 3–manifolds, preprint (2018) arXiv:1802.09282
47 G Wilkes, Profinite rigidity of graph manifolds and JSJ decompositions of 3–manifolds, J. Algebra 502 (2018) 538 MR3774902
48 G Wilkes, Profinite rigidity of graph manifolds, II: Knots and mapping classes, preprint (2018) arXiv:1801.06386
49 H Wilton, P Zalesskii, Profinite properties of graph manifolds, Geom. Dedicata 147 (2010) 29 MR2660565
50 H Wilton, P Zalesskii, Distinguishing geometries using finite quotients, Geom. Topol. 21 (2017) 345 MR3608716
51 H Wilton, P Zalesskii, Profinite detection of 3–manifold decompositions, preprint (2017) arXiv:1703.03701